Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Infant on medicines for epilepsy, has excessive sleep, seems to be almost motionless, expressionless. Permanent brain damage?

My son is 8 Kg, 7 months old, having fits from the 2nd day of birth due to hypoglycemia (Ceserian). EEG reports - myoclonic Epilepsy taken a three weeks back. We did MRI for him today & the report is : Mild Defuse Cerebral Atrophy dispropotionate of corresponding age . For fits--- He is on 5 ml debriton (from 1st month of birth) & 3 drops Revatril (3 drops mor/3 drops Eve). The revatril was just added three weeks back. Since then he is all the time sleepy, almost motionless, expressionless and responsless. I don t know what happend to him. He was very very active from birth till 6th month (Depriton: 2ml only) but from the last two months there is no head control. He has delayed milestones. Is the brain demage a permanent one? Is there any way to recover the brain defect? Should we continue with the debriton & revatril? Any specific ketogenic diet or any other usefull information????? Thanks
Asked On : Fri, 1 Feb 2013
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Sleepiness is because of rivotril (clonazepam). So, the dose should be reduced in consultation with his doctor.

We expect some degree of developmental delay in your child, in view of hypoglycaemia in neonatal period and fits since early days of life. However, with increasing age, he would acquire all the milestones, though he may be behind other children of his age.

At this point, control of fits is the most important, as recurrence of fits may further retard his brain development.

Regular physiotherapy and exercises would also be very useful.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Fri, 8 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor